Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Cheyenne, WY

July 2, 2007Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2007, 5:15 PM MDT for Dawes County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2007, 5:15 PM MDT (23:15 UTC)
Expired
Jul 2, 2007, 6:15 PM MDT
In force
60 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 179 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 4:33 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
2424 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 022316
SVRCYS
NEC045-030015-
/O.NEW.KCYS.SV.W.0073.070702T2315Z-070703T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 615 PM MDT

* AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELMONT...OR ABOUT 30 MILES SOUTHWEST OF CHADRON...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELMONT BY 530 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4265 10347 4246 10348 4244 10330 4262 10324

$$

RUBIN
3 follow-up statements
000 
WWUS55 KCYS 022328
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT MON JUL 2 2007

NEC045-030015-
/O.CON.KCYS.SV.W.0073.000000T0000Z-070703T0015Z/
DAWES NE-
528 PM MDT MON JUL 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN DAWES COUNTY...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MARSLAND...OR ABOUT 31 MILES SOUTHWEST OF CHADRON...
MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARSLAND BY 540 PM MDT...

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4260 10347 4244 10347 4244 10327 4260 10324

$$

RUBIN
000 
WWUS55 KCYS 022351
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT MON JUL 2 2007

NEC045-030015-
/O.CON.KCYS.SV.W.0073.000000T0000Z-070703T0015Z/
DAWES NE-
550 PM MDT MON JUL 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN DAWES COUNTY...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR MARSLAND...OR ABOUT 33 MILES SOUTHWEST OF CHADRON...
MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARSLAND BY 610 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

THIS STORM IS SHOWING ROTATION AT THE LOWER LEVELS. IF THE ROTATION 
INTENSIFIES...A TORNADO WARNING MAY NEED TO BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT 
MONDAY EVENING FOR WESTERN NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4254 10347 4243 10347 4244 10327 4255 10327

$$

RUBIN
000 
WWUS55 KCYS 030014
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT MON JUL 2 2007

NEC045-030023-
/O.EXP.KCYS.SV.W.0073.000000T0000Z-070703T0015Z/
DAWES NE-
613 PM MDT MON JUL 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAWES COUNTY
EXPIRES AT 615 PM MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.

PLEASE REMEMBER THAT A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 
800 PM MDT FOR SOUTHWESTERN DAWES COUNTY...NORTHWESTERN BOX BUTTE 
COUNTY AND EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4254 10347 4243 10347 4244 10327 4255 10327

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 2, 3:20 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON JUL 2 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
CAPPING CONTINUING TO KEEP CONVECTION DOWN THIS AFTN WITH JUST A
BRIEF POP UP OF A WEAK CELL W OF WHEATLAND.  ENVIRONMENT NOT AS
CONDUCIVE FOR CONVECTION THIS EVENING WITH UPPER SUPPORT LESS AND
MORE DIFFUSE SFC BNDRYS.  STILL CANNOT RULE OUT AN ISOLATED STORM
MAINLY OVER THE LAR RANGE THIS EVENING.  OTHERWISE MOSTLY CLEAR
WEATHER EXPECTED OVERNIGHT INTO TUESDAY WITH WEAKENING UPPER RIDGE
ACROSS THE AREA.  SHORTWAVE EXPECTED TO RIDE OVER THE RIDGE TONIGHT
THEN TURN SE OVER THE NRN AND CENT PLAINS TUESDAY.  THIS WILL PUSH A
COOL FRONT ACROSS THE CWA TUESDAY MORNING TRIMMING MAXS ABOUT 5
DEGREES.  TIMING OF WAVE PUTS AREA UNDER NVA TOMORROW AFTN WHICH
SHOULD LIMIT CONVECTION.  SLIGHTLY BETTER CHANCE FOR CONVECTION BY
LATE WEDS AS SFC FLOW TURNS SE AND BETTER MOISTURE RETURNS.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS STILL IN GOOD
AGREEMENT ON THE BIG SCALE WITH UPPER RIDGE LARGE AND IN CHARGE.
RIDGE AXIS STAYS TO OUR WEST WED AND THU THEN SHIFTS OVER THE CWA
ON FRIDAY INTO SATURDAY...BEFORE FLATTENING LATE SAT AND SUNDAY.
FLOW ALOFT BECOMES NW SUNDAY NIGHT AND MON.  SO...TEMPS WILL BE
WARMING UP AGAIN WITH THE WARMEST DAY BEING SATURAY BEFORE SLIGHT
COOLING MOVES IN AGAIN SUNDAY AND MONDAY.  AS FOR TSTMS...CHANCES
LOOK TO BE THE GREATEST IN RETURN FLOW BEHIND THE WEAK COLD FRONT
LATE SUNDAY AND MON.  UNTIL THEN...ONLY A FEW EXPECTED IN AND NEAR
THE MOUNTAINS AS MODELS ARE NOT SHOWING MUCH INSTABILITY FOR WED
OR EVEN THU...AND FRI AND SAT BOTH LOOK TO BE DOMINATED BY A
PREVAILING DOWNSLOPE FLOW.

&&

.AVIATION...VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH
WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

RE/JLH
Hazardous weather outlook, Jul 2, 5:04 PM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT MON JUL 2 2007

NEZ001>003-019>021-054-055-032315-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
504 PM MDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT. THUNDERSTORMS
HAVE DEVELOPED ACROSS THE EXTREME WESTERN NEBRASKA LATE THIS
AFTERNOON. ADDITIONAL DEVELOPMENT CAN BE EXPECTED ACROSS THE
WESTERN NEBRASKA PANHANDLE THIS EVENING...BEFORE DISSIPATING
AROUND SUNSET. PENNY SIZED HAIL AND WIND IN EXCESS OF 60 MPH WILL
BE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-064-066>070-032315-
CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
504 PM MDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
THIS EVENING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE
SOME SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-065-032315-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
504 PM MDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 2, 4:26 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             10 E HARRISON           42.69N 103.69W
07/02/2007  E1.75 INCH       SIOUX              NE   TRAINED SPOTTER

&&

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:08 PM MDTSevere Thunderstorm WarningCYSKimball33 min
Jul 1, 6:35 PM MDTFlash Flood WarningCYSKimball115 min
Jul 2, 4:13 PM MDTSevere Thunderstorm WarningCYSSioux62 min
Jul 2, 4:41 PM MDTSevere Thunderstorm WarningCYSDawes64 min
Jul 2, 5:38 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux67 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.